MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-5-20-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil prematurely detached in the catheter. when going to re-sheath the coil to pull it out for redeployment, it snapped off in the catheter.The coil was replaced. there were no issues during preparation, and the devices were prepared according to the instructions for use (ifu).The event was not associated with a patient.
 
Event or Problem Description
Additional information received from a healthcare provider (hcp), via a manufacturing representative (rep), indicated no more information was available.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: the concerto pusher was found broken at the positive load indicator with the release wire fully retracted out of the pusher and not returned for analysis.It is possible that a detachment was attempted at this location.The break indicator was found still intact.The pusher was found broken again at ~137.5cm.The distal segment was measured to be ~47.0cm.The proximal segment was found bent at ~9.0cm from the distal end and found twisted at ~3.3cm from the distal end.The distal segment was found bent at ~16.2cm, ~5.5cm and ~3.5cm from the distal end and found twisted at ~8.7cm from the distal end.The coin was already fully retracted out of the lumen stop.The shield coil was found intact and unstretched.The implant coil was already detached and returned stretched and broken with the detach element not returned for analysis.The lumen stop was found undamaged.The retainer ring was found damaged (ovalized).The inner diameter of the retainer ring could not be measured due to the damaged condition.Detachment testing could not be performed as the implant coil was already detached.No other anomalies were observed.Based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed through device analysis.The pusher was found broken at multiple locations and the coin/release wire was retracted out of the lumen stop/retainer ring, causing the implant coil to detach as expected.The cause of the breaks could not be determined.The retainer ring was found damaged, potentially causing the implant coil to become detached.As the release wire, coin, detach element and unknown micro catheter was not returned for analysis, any contribution of the release wire, coin, detach element or micro catheter towards the premature detachment could not be assessed.There is no indication that the event is related to a potential manufacturing issue.The pusher was found kinked/bent/twisted.Possible causes of the damages are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, advancing/retracting the device against resistance or damage during handling/return shipping as the device was returned without its protective introducer sheath and dispenser coil.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12051928
Report Number2029214-2021-00772
Device Sequence Number16984681
Product Code KRD
UDI-Device Identifier00847536033566
UDI-Public00847536033566
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2023
Device Model NumberNV-5-20-HELIX
Device Catalogue NumberNV-5-20-HELIX
Device Lot NumberB118371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer07/09/2021
01/13/2022
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/03/2021
01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown